Skip to Content

Venlafaxine - How bad is weight gain?

Responses (4)

oneuglyfatso 24 Sep 2015

I've gained roughly 10 lbs. Since taking venlafaxine. I try my best to eat a balanced diet and I walk quite a bit.

Echoorbin 24 Sep 2015

Thank you for answering.

WildcatVet 24 Sep 2015

Hi, Echo! This medication affects each person differently so it's difficult to predict. Something to keep in mind is that <0.5% of users experience ANY weight gain at all whereas 1% of users reported weight loss.
Best wishes! WCV

Echoorbin 24 Sep 2015

Thank you for answering.

Wpgmom 3 Nov 2015

I have been on it for a couple of months and I have found it works as a mild appetite suppressant. I am taking it in combination with Clonazepam so I am not sure if that has anything to do with it, but the combination is wonderful for me. I am sleeping through the night for the first time in years, which helps give me the energy to run about 5k every morning. I do get sleepy a bit throughout the day but I am not stress eating anymore and I feel full more often so all put together I have actually lost about 10lbs without any special effort. Hope you have the same side effect. It's great when the side effect is a good one.

Echoorbin 4 Nov 2015

Thank you for answering.

chuck1957 4 Nov 2015

Echoorbin; you have just as much chance of loosing weight as you do to gain on this medication. It does not hurt to be aware because our systems are all different.But if you watch what your eating if you did start to gain much can make a big difference I have been on the Effexor for so many years that I can't remember but I have not lost or gained weight from this medication. Best of luck. Chuck1957

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions